Letters Adverse effects of statins

The BMJ statins papers misrepresent the facts

BMJ 2014; 348 doi: https://doi.org/10.1136/bmj.g4030 (Published 18 June 2014) Cite this as: BMJ 2014;348:g4030
  1. Peter Sever, professor of clinical pharmacology1
  1. 1Imperial College London, London W2 1LA, UK
  1. p.sever{at}imperial.ac.uk

I fully support Rory Collins’s request that The BMJ retracts Abramson and colleagues’ and Malhotra’s papers.1 2 3 The authors totally misrepresent Zhang and colleagues’ claims that statins were causally related to side effects in 20% of statin users.4 The two papers also imply that these side effects were not reported in trials because trial sponsors could have influenced the results and downplayed the …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe